Previous |  Up |  Next


Title: $w^*$-basic sequences and reflexivity of Banach spaces (English)
Author: John, Kamil
Language: English
Journal: Czechoslovak Mathematical Journal
ISSN: 0011-4642 (print)
ISSN: 1572-9141 (online)
Volume: 55
Issue: 3
Year: 2005
Pages: 677-681
Summary lang: English
Category: math
Summary: We observe that a separable Banach space $X$ is reflexive iff each of its quotients with Schauder basis is reflexive. Similarly if $\mathcal L(X,Y)$ is not reflexive for reflexive $X$ and $Y$ then $\mathcal L(X_1, Y)$ is is not reflexive for some $X_1\subset X$, $X_1$ having a basis. (English)
Keyword: reflexive Banach space
Keyword: Schauder basis
Keyword: quotient space
Keyword: w$^*$-basic sequence
Keyword: tensor product
MSC: 46B10
MSC: 46B15
MSC: 46B28
idZBL: Zbl 1081.46017
idMR: MR2153091
Date available: 2009-09-24T11:26:30Z
Last updated: 2020-07-03
Stable URL:
Reference: [1] W. J.  Davis and J.  Lindenstrauss: On total nonnorming subspaces.Proc. Amer. Math. Soc. 31 (1972), 109–111. MR 0288560, 10.1090/S0002-9939-1972-0288560-8
Reference: [2] J.  Diestel: Sequences and Series in Banach Spaces.Springer-Verlag, Berlin-Heidelberg-New York, 1984. MR 0737004
Reference: [3] M.  Fabian, P.  Habala, P.  Hájek, J.  Pelant, V. Montesinos and V. Zizler: Functional Analysis and Infinite Dimensional Geometry.Canad. Math. Soc. Books in Mathematics Springer-Verlag, New York, 2001. MR 1831176
Reference: [4] S.  Heinrich: On the reflexivity of the Banach space  $L(X,Y)$.Funkts. Anal. Prilozh. 8 (1974), 97–98. (Russian) MR 0342991
Reference: [5] J. R.  Holub: Reflexivity of  $L(E,F)$.Proc. Amer. Math. Soc. 39 (1974), 175–177. MR 0315407
Reference: [6] H.  Jarchow: Locally Convex Spaces.Teubner-Verlag, Stuttgart, 1981. Zbl 0466.46001, MR 0632257
Reference: [7] W. B.  Johnson and H. P.  Rosenthal: On w$^*$  basic sequences and their applications to the study of Banach spaces.Studia Math. 43 (1972), 77–92. MR 0310598, 10.4064/sm-43-1-77-92
Reference: [8] J.  Lindenstrauss and L.  Tzafriri: Classical Banach Spaces I. Sequence Spaces. Ergebnisse der Mathematik und ihrer Grenzgebiete  92.Springer-Verlag, Berlin-Heidelberg-Berlin, 1977. MR 0500056
Reference: [9] J.  Mujica: Reflexive spaces of homogeneous polynomials.Bull. Polish Acad. Sci. Math. 49 (2001), 211–222. Zbl 1068.46027, MR 1863260
Reference: [10] A.  Pełczyński: A note on the paper of I.  Singer “Basic sequences and reflexivity of Banach spaces”.Studia Math. 21 (1962), 371–374. MR 0146636, 10.4064/sm-21-3-370-374
Reference: [11] V.  Pták: Biorthogonal systems and reflexivity of Banach spaces.Czechoslovak Math.  J. 9 (1959), 319–325. MR 0110008
Reference: [12] W. Ruckle: Reflexivity of $L(E,F)$.Proc. Am. Math. Soc. 34 (1972), 171–174. Zbl 0242.46018, MR 0291777
Reference: [13] I.  Singer: Basic sequences and reflexivity of Banach spaces.Studia Math. 21 (1962), 351–369. Zbl 0114.30903, MR 0146635, 10.4064/sm-21-3-351-369


Files Size Format View
CzechMathJ_55-2005-3_9.pdf 297.4Kb application/pdf View/Open
Back to standard record
Partner of
EuDML logo